Jump to content
Sign in to follow this  
haydenmball

How long does it take?

Recommended Posts

Hi I just found this forum and am greatful for the resource.

I've been on 37.5 for 1 week, 75 for 2 weeks, and 150 for 4 weeks, but still no therapeutic effect, only side effects (nausea, increased anxiety, lack of appetite).

In your experience, at what point did the medication begin to work?  I am getting scared that it might not work for me.  Should I give it more time?

Thank you

 

Share this post


Link to post
Share on other sites

I think it can take up to six weeks though I am not sure.  You probably want to go with your Dr.s recommendation.  But I would also give them the details of what you are going through.  Just as a note my Effexor worked really fast for me.  Within the first week.  It is different for each person.  Just putting in my two cents worth.  

Share this post


Link to post
Share on other sites

Hi and welcome to the Forums, haydenmball.  Nice to meet you?

 Since I have no experience with Effexor or Pristiq, I am unable to contribute any advice.  What has your physician said about the side effects?  I hope you will get many responses to your post!  Sorry you are suffering ! ! !     - epictetus

Share this post


Link to post
Share on other sites
Posted (edited)

I'm six weeks in now and before this it'd been about 5 years since I'd been on any anti-depressants. My doctor told me six weeks and that seems to be a fairly general rule of thumb. I gave fluoxetine, citalapram and sertraline three months each,  and mirtazapine I think about a month before giving up and going cold turkey. I don't remember noticing anything with any of them, and so far with venlafaxine I don't know either. 

I've been on 75mg since the start and I've got another six weeks left on the prescription I'm on now, when I'll go see my doctor again. I have been nauseous but I don't know whether that's more related to the depression or the venlafaxine. I have been struggling for sleep on hotter nights. Even last night was relatively mild but I still woke up at 5:30am. I have been anxious but again, I don't know whether it's related much at all to the venlafaxine. Other things like my appetite, sex drive and energy levels have been fairly consistent before and after starting on the pills. Course if we get a good day, or a sequence of them - and it will happen - I don't know if it's even possible to attribute that to the pills. Could have had some good news, maybe you've got a concert or holiday or something to look forward to coming up, maybe it's a change in the weather. Maybe it's the pills. I really don't know, but I'm prepared to go with the flow, see my doctor towards the end of this prescription and see what he thinks. While I'm an expert on what my own depression does to me and while I've got a reasonable enough idea what to do about it, I have no idea how.

Edited by RichW

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Announcements

×
×
  • Create New...